Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 19, 2007, 1:46 PM EDT for Franklin County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2007, 1:46 PM EDT (17:46 UTC)
- Expired
- Jun 19, 2007, 2:17 PM EDT
- In force
- 31 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Franklin County, NY
The radar
The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:33 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 19, 1:33 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 133 PM EDT TUE JUN 19 2007 .SYNOPSIS... HIGH PRESSURE WILL SLIDE EAST OF THE REGION TODAY...DELIVERING A VERY WARM AND INCREASINGLY HUMID DAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHERN NEW YORK LATE TODAY AND BECOME MORE NUMEROUS ACROSS NORTHERN NEW YORK AND VERMONT TONIGHT...AS A COLD FRONT MOVES INTO THE REGION. SOME STORMS MAY CONTAIN STRONG WINDS AND HAIL LATE TODAY IN NORTHERN NEW YORK AND ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. ON WEDNESDAY...HIGH PRESSURE BUILDS INTO THE REGION WITH COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... VISIBLE SATELLITE LOOP SHOWING MOSTLY CLEAR SKIES ACROSS THE REGION AT THIS TIME...WITH JUST SOME CU STARTING TO DEVELOP OVER THE ADIRONDACKS. PREVIOUSLY ISSUED ZONE FORECASTS STILL LOOK GOOD...SO NO UPDATES WILL BE ISSUED. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... OTHERWISE...THE ABV MNTD DYNAMICS WL KEEP CONVECTION GOING AND PSBLY FIRE SOME ADDTNL TRW AS LLVL INSTABILITY WL STL BE PLENTIFUL. THE H3-H5 JET LIFTING NNE (PARALLEL) TO FNTL BNDRY BTWN 00-06Z WED WITH TREMENDOUS UVM SUGGESTING PTNL SLOWING OF ESTWRD PROGRESS AT THIS TIME. IN FACT...SRN STREAM HAS S/W THAT HAS LIFTED THRU MS RVR VLY AND WL TRAVERSE ACRS MID-ATLANTIC STATES INTO NJ WITH ANTHR AREA OF PSBL CONVECTION. PWATS INCREASE TO LCLLY 2+ INCHES ALG FNTL BNDRY AND LOOKING AT THE PSBLTY OF TRAINING TSRA WITH TROP DOWNPOURS ACRS NRN NY BFR MIDNGT WITH GRDL WEAKENING AFT MIDNGT ACRS VT. THE FNT CUD STALL ACRS CT RVR VLY ARD 12Z WED DUE TO THE S/W AND CONVECTION ARD NJ THAT MAY ATTEMPT TO DVLP A WEAK WAVE AND FVRBL SSW FLOW WL LKLY DRAW SOME OF THAT CONVECTION NE ALG THIS FNTL BNDRY. ATTM...ANTECEDENT CONDS ARE IN GOOD SHAPE WITH RECENT DRY WX...BUT CUD NOT RULE OUT LCLZD PONDING PRBLMS DUE TO TORRENTIAL RAINS. MID LVL S/W MVS ACRS FA WED WITH GRDL DRYING BUT NOT BFR PROVIDING SOME LIFT FOR INSTABILITY MTN -SHRA DRG PSG. WEAK RIDGING AT ALL LVLS AND COOLER AIRMASS WED NGT SPELLS GOOD OPPORTUNITY FOR RADTNL COOLING AND PATCHY FOG. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPDATED 335AM TUE MADE A FEW MODIFICATIONS TO THE LONG TERM...BUT CONFIDENCE IS STILL ON THE LOW SIDE AS NORTHWEST FLOW ALOFT IS QUITE STRONG MEANING PIECES OF ENERGY MOVING THRU THE FLOW WILL BE HARD TO TRACK. LOOKS LIKE AT LEAST 2 SYSTEMS WILL ROLL THRU THE AREA DURING THE PERIOD. THE FIRST IS ON THURSDAY AS A FAIRLY POTENT SHORTWAVE AND ASSOCIATED SFC TROF IS EXPECTED TO DROP OUT OF SRN CANADA. NOT A LOT OF LOW LEVEL MOISTURE TO WORK WITH...BUT DECENT INSTABILITY /TOTAL TOTALS NEAR 50/ AND DYNAMICS SHOULD SQUEEZE OUT SOME TSTORMS ACROSS THE REGION DURING THE AFTERNOON AND EVENING. PROFILES INDICATE SOME DRY AIR ALOFT AND LOW WET BULB ZEROS...HINTING AT HAIL AND WIND THREATS. FRIDAY SHOULD BE QUIET...THEN ANOTHER SYSTEM APPROACHES FOR SATURDAY AND SATURDAY NIGHT. LAST FEW RUNS OF GFS MODEL HAS BEEN HINTING AT SOMETHING DURING THAT TIMEFRAME. DETAILS ARE ALL OVER THE PLACE...BUT FELT IT PRUDENT TO INTRODUCE LOW CHANCE...ROUGHLY 30%... OF SHOWERS/TSTORMS AT THIS TIME. FUTURE FORECASTS CAN PIN DOWN THE TIMING AND DETAILS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH THE NEXT 24 HOURS... DETERIORATING CONDS EXPECTED THROUGH NEXT 6-12 HOURS AS SFC FRONT AND ATTENDANT DEEP CONVECTION AFFECT REGION. SCT ACTIVITY SHOULD BECOME MORE WIDESPREAD ACROSS NRN NY BY 21Z AND EVOLVE INTO WIDESPREAD RAFL W/EMBEDDED CONVECTION ACROSS THE ENTIRE AREA OVERNIGHT. INITIAL ACTIVITY ASSOC W/PRE-FRONTAL TROUGH MAY BE QUITE STRONG...WITH GUSTY WINDS AND POSSIBLE HAIL ALONG W/ASSOC MVR/IFR FLIGHT CONDS. AS OVERALL CONVECTIVE MASS EVOLVES OVERNIGHT...MORE WIDESPREAD IFR/MVFR CONDS EXPECTED AREA WIDE UNDER BROAD RAIN SHIELD...OCCASIONALLY HVY THROUGH THE PRE-DAWN HOURS. SFC FRONT THEN CLEARS ENTIRE REGION BY 12Z WITH SKIES SLOWLY CLEARING E-W AND VFR CONDS RETURNING UNDER LIGHT TO MODERATE WNW SFC FLOW. 18Z WEDNESDAY THROUGH SUNDAY... ADDL ENERGY AND ASSOC FRONT TO BRING NEXT CHC OF RAFL AND POSSBL CONVECTION/MVFR-IFR CONDS TO REGION THURSDAY AFTERNOON INTO EARLY FRIDAY...THEN AGAIN BY LATER SATURDAY INTO SUNDAY. OTW MAINLY VFR CONDS EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...SLW NEAR TERM...WGH SHORT TERM...SLW LONG TERM...NASH AVIATION...JMG
Hazardous weather outlook, Jun 19, 3:55 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 355 AM EDT TUE JUN 19 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-200800- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 355 AM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN NEW YORK AND THE CHAMPLAIN VALLEY OF VERMONT THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT IS STRONG WINDS AND POSSIBLE HAIL THIS AFTERNOON ACROSS NORTHERN NEW YORK AND SHIFT EASTWARD DURING THE EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN NEW YORK THIS EVENING AND EARLY TONIGHT...THEN SHIFTING ACROSS VERMONT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN THAT MAY CAUSE SOME PONDING OF WATER PROBLEMS IN POOR DRAINAGE LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY INTO TONIGHT.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:38 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 67 min |
| Jun 19, 5:42 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden | 63 min |
| Jun 19, 6:34 PM EDT | Severe Thunderstorm Warning | BTV | Lamoille | 41 min |
| Jun 19, 6:46 PM EDT | Severe Thunderstorm Warning | BTV | Rutland | 89 min |
| Jun 19, 7:21 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 39 min |
| Jun 19, 7:54 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 66 min |
| Jun 19, 2:11 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 34 min |
| Jun 19, 3:56 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 49 min |
| Jun 19, 4:13 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| Jun 19, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 30 min |
| Jun 19, 5:59 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.